Usage Question - 7 days vs. 14 days

Hi Wray:

LOVE LOVE LOVE YOUR SITE! Just had a quick question. Is it okay for a woman to use the cream for just 7 days before her cycle? Will that screw anything up if she doesn't take it for the entire 14 days before? I find myself doing pretty well throughout the month up until a few days before my period...that is when the cramping, moodiness, etc., starts to kick in. Most every website indicates taking it for the full 14 days before...but I am wondering if it is okay just to take it for the 7 days before (when I appear to need it most)and can one achieve balance that way?

Comments for Usage Question - 7 days vs. 14 days

Click here to add your own comments

Dec 16, 2011
Usage Question - 7 days vs. 14 days
by: Wray

Hi there Thanks for the kind words! I'd be delighted if you're willing to experiment with your idea. If it doesn't work, no harm is done, and if it does, it gives me another insight into progesterone.
I'll also be able to tell others. You might like to see this Graph, it shows the rise and fall of the hormones. Both oestrogen and progesterone rise during the luteal phase. The problems occur when progesterone falls too rapidly at the end, skewing the ratio. Or if insufficient progesterone is made by the corpus luteum, this known as a defective luteal phase. It seems your problems are the former. Your idea of using it for the last 7 days will hopefully ensure it doesn't drop too fast. I have advised only one woman to try this, but it was only because her cream arrived 7 days before she bled. As she was having bad symptoms, I suggested she used the whole tube in the 7 days, rather than the norm of using it over 14 days. This gave her the full 2000mg progesterone contained in the tube. It meant she was getting about 285mg progesterone each day. It worked for her, so I see no reason for it not working for you. You'll have to play around with the amount that suits you best, you might not need this much. Or initially you might, but over time as you get topped up with progesterone, you'll be able to reduce it. Please be aware of Oestrogen Dominance, if it occurs increase the amount you're using. So many women are advised to lower it, under the mistaken idea that it's the progesterone causing the adverse symptoms, it's not. Unfortunately by reducing it, oestrogen is no longer being stimulated, so symptoms do go. Which only reinforces the belief that the problem is coming from the progesterone. Ironically the converse is true, many women feel good when using oestrogen, it's because it's stimulating progesterone. But over time oestrogen begins rising and adverse symptoms occur. Their script is changed because doctors think it must be the brand, rather than the oestrogen. I've known women who have changed brands many times because of this. Let me know how you get on! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...